? for those who can't take supplements

Discussion in 'Fibromyalgia Main Forum' started by vickiw, Oct 21, 2010.

  1. vickiw

    vickiw Member

    I find I can take up to 7 or 8 tablets/capsules per day without a problem, but if I take more than that, I have a reaction. It's hard to describe the reaction - I get waves of an all-over ill feeling, heart will beat a little faster. At night it wakes me up.

    The same reaction occurs regardless of supplement type, so I'm guessing it must be one of the fillers or "other ingredients". Magnesium stearate seems to be the common denominator.

    When I looked this up, the consensus seems to be that it shouldn't cause a problem.

    Does anyone else have a problem with this or other ingredients? What type of reaction do you get?

    Also, can you take supplements that come in other than tablet/capsule forms?
  2. AllWXRider

    AllWXRider New Member

    N Acetyl Cysteine, Milk Thistle, Burdock, Burbur can detox the liver so quickly that you will feel worse before you feel better. Even vegetable juicing, too much beet juice too quickly can do it. So slow, try one supplement at a time, wait 3 days, add the next one. Take your pulse 15 min after to check for heart pulse changes: Don't take this supplements near bedtime.

    Magnesium stearate per Dr Mercola coats the intestines and interferes with absorbtion.

    Some anti viral, anti bacterial, anti fungal herbs can kill off too much too quick. Take a small amount slowly increase.

    Some ingredients I take are in bulk: ribose, N acetyl cysteine (NAC) and Lauricidin pellets.

    It's cheaper, but NAC tastes sulfurous. Lauricidin is fine.

    Supplements can be hard on the stomach, so take with food or lots of water.
  3. AuntTammie

    AuntTammie New Member

    some supps come in liquid form.....I have found that for the B vitamins, at least, I can tolerate them better that way.....maybe that is somethign you could try
  4. vickiw

    vickiw Member

    Jam - Yeah that mg stearate is in almost all supps which is why I was suspecting it. I take Peter Gillham's Natural Calm Plus (in addition to mg malate tabs), which I really like. I didn't know they had a multi - I'll look into that and the Rainbow Light too.

    AllWXRider - I was wondering about the possibility of these being detox symptoms too. Most recently I was trying large doses of Vit C, and that set off symptoms. I started taking Moducare (an immune system balancer), and as soon as I upped it to 2 caps/day, the symptoms started (I added these on top of a multi and magnesium malate tablets). You are probably right in that I need to go slower when increasing the dose.

    I've taken OLE and AHCC for anti-microbial effects (currently taking a break from them) . Definitely had a detox reaction in the beginning, but then it eased off.

    I have pretty severe ME/CFS and it can get confusing - am I detoxing, having a reaction, crashing, developing another new allergy, dying from a completely unrelated disease or am I just NUTS!? (well, thinking about all the former seems to be causing the later, LOL)

    I'll look into the N acetyl cysteine (NAC) and Lauricidin pellets. Thanks :)
  5. Bunchy

    Bunchy New Member

    Have you considered a greenfood supplement?

    If you find the taste of the powdered ones unpalatable, some come in capsule form.

    I take greenfood capsules instead of vitamins (apart from probiotics and milk thistle) as I can't take normal synthetic vitamins either - they make me feel nauseous and ill all over.

    Love Bunchy x
  6. vickiw

    vickiw Member

    thanks for the suggestion, it's good to know some practical options as I unravel this!